Alert archive / Oklahoma / River Flood Warnings in 2018
River Flood Warning 3, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Feb 19, 2018, 7:36 PM CST for Cherokee County, Oklahoma. It took effect at Feb 22, 2018, 1:42 AM CST. It was in force for 19 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 19, 2018, 7:36 PM CST (01:36 UTC)
- In effect from
- Feb 22, 2018, 1:42 AM CST
- Expired
- Feb 22, 2018, 9:00 PM CST
- In force
- 19 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cherokee County, OK
The radar
The Tulsa radar (KINX), 65 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Illinois River (AR OK) near Tahlequah (TALO2). The gauge peaked at 11.32 ft at Feb 22, 2018, 8:00 AM CST.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07196500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
739 WGUS44 KTSA 200136 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 736 PM CST Mon Feb 19 2018 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Illinois River near Tahlequah affecting Cherokee County. OKC021-200935- /O.NEW.KTSA.FL.W.0003.180222T0742Z-180223T0300Z/ /TALO2.1.ER.180222T0742Z.180222T1200Z.180222T2100Z.NO/ 736 PM CST Mon Feb 19 2018 The National Weather Service in Tulsa has issued a * Flood Warning for The Illinois River near Tahlequah * from late Wednesday night to Thursday evening, or until the warning is cancelled. * At 7:30 PM Monday, the stage was 5.41 feet. * Flood stage is 11.0 feet. * Minor flooding is forecast. * Forecast...The Illinois River near Tahlequah is expected to rise above flood stage Thursday before dawn and continue to rise to near 11.5 feet by Thursday morning. The river is expected to fall below flood stage Thursday afternoon. * Impact...At 12.0 feet, minor flooding occurs from near Hanging Rock downstream towards Tahlequah. Extreme turbulence makes the river too hazardous for floating. && LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496 $$
10 follow-up statements
623 WGUS84 KTSA 201406 FLSTSA Flood Statement National Weather Service Tulsa OK 806 AM CST Tue Feb 20 2018 ...The Flood Warning continues for the following rivers in Oklahoma... Illinois River near Tahlequah affecting Cherokee County. OKC021-202205- /O.EXT.KTSA.FL.W.0003.180222T0913Z-180223T0430Z/ /TALO2.1.ER.180222T0913Z.180222T1200Z.180222T2230Z.NO/ 806 AM CST Tue Feb 20 2018 ...Flood Warning extended until Thursday evening... The Flood Warning continues for The Illinois River near Tahlequah. * from late Wednesday night to Thursday evening, or until the warning is cancelled. * At 7:30 AM Tuesday, the stage was 5.46 feet. * Flood stage is 11.0 feet. * Minor flooding is forecast. * Forecast...The Illinois River near Tahlequah is expected to rise above flood stage early Thursday morning and continue to rise to near 11.6 feet Thursday morning. The river is expected to fall below flood stage late Thursday afternoon. * Impact...At 12.0 feet, minor flooding occurs from near Hanging Rock downstream towards Tahlequah. Extreme turbulence makes the river too hazardous for floating. && LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496 $$
775 WGUS84 KTSA 201929 FLSTSA Flood Statement National Weather Service Tulsa OK 129 PM CST Tue Feb 20 2018 ...The Flood Warning continues for the following rivers in Oklahoma... Illinois River near Tahlequah affecting Cherokee County. Poteau River near Panama affecting Le Flore County. OKC021-210328- /O.EXT.KTSA.FL.W.0003.180222T1112Z-180223T0215Z/ /TALO2.1.ER.180222T1112Z.180222T1800Z.180222T2015Z.NO/ 129 PM CST Tue Feb 20 2018 The Flood Warning continues for The Illinois River near Tahlequah. * from late Wednesday night to Thursday evening, or until the warning is cancelled. * At 12:30 PM Tuesday, the stage was 5.55 feet. * Flood stage is 11.0 feet. * Minor flooding is forecast. * Forecast...The Illinois River near Tahlequah is expected to rise above flood stage early Thursday morning and continue to rise to near 11.3 feet by Thursday around noon. The river is expected to fall below flood stage early Thursday afternoon. * Impact...At 11.0 feet, minor flooding occurs from near Hanging Rock downstream towards Tahlequah. Floating the river is too hazardous due to strong turbulence. && LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496 $$ OKC079-210328- /O.EXT.KTSA.FL.W.0002.180222T0331Z-180222T1831Z/ /PANO2.1.ER.180222T0331Z.180222T0600Z.180222T1231Z.NO/ 129 PM CST Tue Feb 20 2018 The Flood Warning continues for The Poteau River near Panama. * from Wednesday evening to Thursday afternoon, or until the warning is cancelled. * At 12:30 PM Tuesday, the stage was 7.18 feet. * Flood stage is 29.0 feet. * Minor flooding is forecast. * Forecast...The Poteau River near Panama is expected to rise above flood stage late Wednesday evening and continue to rise to near 29.7 feet late Wednesday night. The river is expected to fall below flood stage Thursday morning. * Impact...At 29.0 feet, minor agricultural flooding occurs. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
618 WGUS84 KTSA 210057 FLSTSA Flood Statement National Weather Service Tulsa OK 657 PM CST Tue Feb 20 2018 ...The Flood Warning continues for the following rivers in Oklahoma... Illinois River near Tahlequah affecting Cherokee County. OKC021-210856- /O.EXT.KTSA.FL.W.0003.180222T0846Z-180223T0830Z/ /TALO2.1.ER.180222T0846Z.180222T1800Z.180223T0230Z.NO/ 657 PM CST Tue Feb 20 2018 ...Flood Warning extended until late Thursday night... The Flood Warning continues for The Illinois River near Tahlequah. * from late Wednesday night to late Thursday night, or until the warning is cancelled. * At 6:30 PM Tuesday, the stage was 5.86 feet. * Flood stage is 11.0 feet. * Minor flooding is forecast. * Forecast...The Illinois River near Tahlequah is expected to rise above flood stage Thursday before dawn and continue to rise to near 12.0 feet by early Thursday afternoon. The river is expected to fall below flood stage Thursday evening. * Impact...At 12.0 feet, minor flooding occurs from near Hanging Rock downstream towards Tahlequah. Extreme turbulence makes the river too hazardous for floating. && LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496 $$
750 WGUS84 KTSA 210702 FLSTSA Flood Statement National Weather Service Tulsa OK 101 AM CST Wed Feb 21 2018 ...The Flood Warning continues for the following rivers in Oklahoma... Illinois River near Tahlequah affecting Cherokee County. OKC021-211501- /O.EXT.KTSA.FL.W.0003.180222T0648Z-180223T1609Z/ /TALO2.1.ER.180222T0648Z.180222T1800Z.180223T1009Z.NO/ 101 AM CST Wed Feb 21 2018 ...Flood Warning extended until Friday morning... The Flood Warning continues for The Illinois River near Tahlequah. * from late tonight to Friday morning, or until the warning is cancelled. * At 12:30 AM Wednesday, the stage was 6.46 feet. * Flood stage is 11.0 feet. * Minor flooding is forecast. * Forecast...The Illinois River near Tahlequah is expected to rise above flood stage Thursday before dawn and continue to rise to near 12.9 feet by early Thursday afternoon. The river is expected to fall below flood stage early Friday morning. * Impact...At 13.0 feet, minor flooding occurs from near Hanging Rock downstream towards Tahlequah. Access roads east of the Combs Bridge near Eagles Bluff may be threatened. Extreme turbulence makes the river too hazardous for floating. && LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496 $$
354 WGUS84 KTSA 211248 FLSTSA Flood Statement National Weather Service Tulsa OK 648 AM CST Wed Feb 21 2018 ...The Flood Warning continues for the following rivers in Oklahoma... Illinois River near Watts affecting Adair and Delaware Counties. Illinois River near Tahlequah affecting Cherokee County. OKC001-041-212048- /O.EXT.KTSA.FL.W.0004.180221T1744Z-180222T1551Z/ /WTTO2.1.ER.180221T1744Z.180222T0000Z.180222T0951Z.NO/ 648 AM CST Wed Feb 21 2018 ...Flood Warning extended until Thursday morning... The Flood Warning continues for The Illinois River near Watts. * from this morning to Thursday morning, or until the warning is cancelled. * At 6:00 AM Wednesday, the stage was 8.69 feet. * Flood stage is 13.0 feet. * Minor flooding is forecast. * Forecast...The Illinois River near Watts is expected to rise above flood stage late this morning and continue to rise to near 14.5 feet by this evening. The river is expected to fall below flood stage early Thursday morning. * Impact...At 13.0 feet, minor flooding occurs from the Arkansas border to near Fidler's Bend. Extreme turbulence makes the river unsafe for floating. && LAT...LON 3619 9474 3615 9453 3607 9453 3611 9472 $$ OKC021-212048- /O.EXT.KTSA.FL.W.0003.180222T0543Z-180223T1704Z/ /TALO2.1.ER.180222T0543Z.180222T1800Z.180223T1104Z.NO/ 648 AM CST Wed Feb 21 2018 ...Flood Warning extended until Friday morning... The Flood Warning continues for The Illinois River near Tahlequah. * from this evening to Friday morning, or until the warning is cancelled. * At 6:30 AM Wednesday, the stage was 6.89 feet. * Flood stage is 11.0 feet. * Minor flooding is forecast. * Forecast...The Illinois River near Tahlequah is expected to rise above flood stage tonight and continue to rise to near 13.3 feet by early Thursday afternoon. The river is expected to fall below flood stage early Friday morning. * Impact...At 13.0 feet, minor flooding occurs from near Hanging Rock downstream towards Tahlequah. Access roads east of the Combs Bridge near Eagles Bluff may be threatened. Extreme turbulence makes the river too hazardous for floating. && LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496 $$
159 WGUS84 KTSA 211902 FLSTSA Flood Statement National Weather Service Tulsa OK 102 PM CST Wed Feb 21 2018 ...The Flood Warning continues for the following rivers in Oklahoma... Illinois River near Watts affecting Adair and Delaware Counties. Illinois River near Tahlequah affecting Cherokee County. OKC001-041-220301- /O.CON.KTSA.FL.W.0004.000000T0000Z-180222T1551Z/ /WTTO2.1.ER.180221T2035Z.180222T0000Z.180222T0951Z.NO/ 102 PM CST Wed Feb 21 2018 The Flood Warning continues for The Illinois River near Watts. * until Thursday morning, or until the warning is cancelled. * At 12:00 PM Wednesday, the stage was 11.86 feet. * Flood stage is 13.0 feet. * Minor flooding is forecast. * Forecast...The Illinois River near Watts is expected to rise above flood stage this afternoon and continue to rise to near 14.5 feet by this evening. The river is expected to fall below flood stage early Thursday morning. * Impact...At 15.0 feet, minor flooding occurs from the Arkansas border to near Fidler's Bend. Permanent campgrounds are affected. Extreme turbulence makes the river unsafe for floating. && LAT...LON 3619 9474 3615 9453 3607 9453 3611 9472 $$ OKC021-220301- /O.CON.KTSA.FL.W.0003.180222T0543Z-180223T1704Z/ /TALO2.1.ER.180222T0543Z.180222T1800Z.180223T1104Z.NO/ 102 PM CST Wed Feb 21 2018 The Flood Warning continues for The Illinois River near Tahlequah. * from this evening to Friday morning, or until the warning is cancelled. * At 12:30 PM Wednesday, the stage was 7.98 feet. * Flood stage is 11.0 feet. * Minor flooding is forecast. * Forecast...The Illinois River near Tahlequah is expected to rise above flood stage tonight and continue to rise to near 13.3 feet by early Thursday afternoon. The river is expected to fall below flood stage early Friday morning. * Impact...At 13.0 feet, minor flooding occurs from near Hanging Rock downstream towards Tahlequah. Access roads east of the Combs Bridge near Eagles Bluff may be threatened. Extreme turbulence makes the river too hazardous for floating. && LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496 $$
975 WGUS84 KTSA 220050 FLSTSA Flood Statement National Weather Service Tulsa OK 650 PM CST Wed Feb 21 2018 ...The Flood Warning continues for the following rivers in Oklahoma... Illinois River near Tahlequah affecting Cherokee County. OKC021-220849- /O.EXT.KTSA.FL.W.0003.180222T0738Z-180223T0055Z/ /TALO2.1.ER.180222T0738Z.180222T1200Z.180222T1855Z.NO/ 650 PM CST Wed Feb 21 2018 The Flood Warning continues for The Illinois River near Tahlequah. * from late tonight to Thursday evening, or until the warning is cancelled. * At 6:30 PM Wednesday, the stage was 8.89 feet. * Flood stage is 11.0 feet. * Minor flooding is forecast. * Forecast...The Illinois River near Tahlequah is expected to rise above flood stage Thursday before dawn and continue to rise to near 11.8 feet by Thursday morning. The river is expected to fall below flood stage early Thursday afternoon. * Impact...At 12.0 feet, minor flooding occurs from near Hanging Rock downstream towards Tahlequah. Extreme turbulence makes the river too hazardous for floating. && LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496 $$
661 WGUS84 KTSA 220653 FLSTSA Flood Statement National Weather Service Tulsa OK 1253 AM CST Thu Feb 22 2018 ...The Flood Warning continues for the following rivers in Oklahoma... Illinois River near Tahlequah affecting Cherokee County. OKC021-221453- /O.EXT.KTSA.FL.W.0003.180222T0900Z-180223T0055Z/ /TALO2.1.ER.180222T0900Z.180222T1200Z.180222T1855Z.NO/ 1253 AM CST Thu Feb 22 2018 The Flood Warning continues for The Illinois River near Tahlequah. * until this evening, or until the warning is cancelled. * At 12:30 AM Thursday, the stage was 10.33 feet. * Flood stage is 11.0 feet. * Minor flooding is forecast. * Forecast...The Illinois River near Tahlequah is expected to rise above flood stage early this morning and continue to rise to near 11.8 feet by this morning. The river is expected to fall below flood stage this afternoon. * Impact...At 12.0 feet, minor flooding occurs from near Hanging Rock downstream towards Tahlequah. Extreme turbulence makes the river too hazardous for floating. && LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496 $$
035 WGUS84 KTSA 221303 FLSTSA Flood Statement National Weather Service Tulsa OK 703 AM CST Thu Feb 22 2018 ...The Flood Warning continues for the following rivers in Oklahoma... Illinois River near Tahlequah affecting Cherokee County. OKC021-222001- /O.EXT.KTSA.FL.W.0003.000000T0000Z-180222T2001Z/ /TALO2.1.ER.180222T0922Z.180222T1230Z.180222T1401Z.NO/ 703 AM CST Thu Feb 22 2018 The Flood Warning continues for The Illinois River near Tahlequah. * until this afternoon, or until the warning is cancelled. * At 6:30 AM Thursday, the stage was 11.23 feet. * Flood stage is 11.0 feet. * Minor flooding is occurring. * Forecast...The Illinois River near Tahlequah will continue falling to below flood stage by later this morning. * Impact...At 11.0 feet, minor flooding occurs from near Hanging Rock downstream towards Tahlequah. Floating the river is too hazardous due to strong turbulence. && LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496 $$ Lacy
446 WGUS84 KTSA 221855 FLSTSA Flood Statement National Weather Service Tulsa OK 1254 PM CST Thu Feb 22 2018 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Illinois River near Tahlequah affecting Cherokee County. ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-230253- /O.EXT.KTSA.FL.W.0002.000000T0000Z-180223T1428Z/ /PANO2.1.ER.180221T1710Z.180222T1545Z.180223T0828Z.NO/ 1254 PM CST Thu Feb 22 2018 ...Flood Warning extended until Friday morning... The Flood Warning continues for The Poteau River near Panama. * until Friday morning, or until the warning is cancelled. * At 12:30 PM Thursday, the stage was 32.51 feet. * Flood stage is 29.0 feet. * Minor flooding is occurring but the river is falling. * Forecast...The Poteau River near Panama will continue falling to below flood stage by Friday before dawn. * Impact...At 33.0 feet, moderate flooding of agricultural lands occurs between Shady Point and Arkoma. Williams Road east of Panama and some local farm roads are flooded. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$ OKC021-221924- /O.CAN.KTSA.FL.W.0003.000000T0000Z-180222T2001Z/ /TALO2.1.ER.180222T0922Z.180222T1330Z.180222T1609Z.NO/ 1254 PM CST Thu Feb 22 2018 The Flood Warning is cancelled for The Illinois River near Tahlequah. * At 12:30 PM Thursday, the stage was 10.32 feet. * Flood stage is 11.0 feet. * The river fell below flood stage late this morning. * Forecast...The Illinois River near Tahlequah will continue falling and remain below flood stage. The river is expected to fall below the action stage of 9 feet late tonight. * Impact...At 11.0 feet, minor flooding occurs from near Hanging Rock downstream towards Tahlequah. At 9.0 feet, no flooding occurs but all recreational floating along the Illinois River ceases at and above 9.5 feet. && LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Feb 19, 5:41 PM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Feb 19, 5:41 PM CST, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
541 PM CST Mon Feb 19 2018
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
IFR conditions will prevail at KBVO until a warm front moves north
of there by around 05Z. Otherwise, VFR to occasional MVFR ceilings
will prevail this evening, with MVFR ceilings prevailing after
06Z. Scattered showers and thunderstorms will be possible at just
about any time, with the timing at any one site very difficult to
pinpoint. Showers and storms will become more widespread Tuesday
as a strong cold front moves south across the area, with
widespread rain continuing well behind the front. Gusty south
winds will shift to the north following the passage of the front
Tuesday. LLWS will be mentioned at KFSM overnight tonight into
Tuesday morning.
&&
.PREV DISCUSSION... /Issued 245 PM CST Mon Feb 19 2018/
DISCUSSION...
Strong cold front currently located near a OKC/BVO line is expected to
stall by late afternoon/early evening and begin moving back north as
a warm front. A narrow corridor of modest surface based instability
has developed along/just ahead of boundary across northeast Oklahoma
with CAPE values running around 1000 J/KG. Any storms that develop
near front this afternoon/evening could be marginally severe with
wind/hail, including a limited tornado threat given the strong low
level wind fields present.
More widespread showers with scattered thunderstorms are expected by
Tuesday morning as the cold front pushes back south into northeast
Oklahoma. Precipitable water values remain off the chart high for this
time of year with some areas already approaching 1.5 inches. Locally
heavy rainfall is expected as the front slowly progress through the
area during the day Tuesday into Tuesday night with widespread 2 to
4 inch rainfall totals expected with locally higher amounts possible.
Will therefore go ahead and issue a flash flood watch for portions
of eastern Oklahoma and northwest Arkansas, generally south of
I-44, starting Tuesday morning and continuing through Tuesday
night. The heavier rainfall should begin to shift southeast of the
area Wednesday morning. Still a chance precipitation could
transition to freezing rain Tuesday night into early Wednesday
morning however it appears at this time that accumulations should
remain relatively low. If temperatures drop below freezing quick
enough across far northwest Arkansas that area could have a little
better chance for some ice accumulations.
Very active weather pattern will continue for much of the week with
multiple chances for heavy rainfall. Another upper trough will dig
into the southern Rockies on Thursday with a strong upper jet
streak lifting northeast into the Central plains. Areas of rain
with embedded thunderstorms will spread into eastern Oklahoma and
northwest Arkansas Thursday afternoon into Thursday night. Frontal
boundary stalls over the region Friday into Saturday with a continue
chance for heavy rainfall as showers/thunderstorms train over the
same areas. The ground will likely already be saturated and therefore
a significant threat for flash flooding/river flooding appears
likely.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from Tuesday morning through late Tuesday night for
OKZ049-053-058-062-063-067>076.
AR...Flood Watch from Tuesday morning through late Tuesday night for
ARZ001-002-010-011-019-020-029.
&&
AVIATION.....05Hazardous weather outlook, Feb 19, 3:52 PM CST, 3 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 352 PM CST Mon Feb 19 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201200- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 352 PM CST Mon Feb 19 2018 ...SEVERE STORMS POSSIBLE THIS EVENING...HEAVY RAIN THREAT OVERNIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Late afternoon and evening. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Late afternoon or evening. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Tonight. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Tonight. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. DISCUSSION... An active evening and overnight period as a cold front pushes in from the north this afternoon and evening. Another round of thunderstorms are expected to develop along and ahead of the cold front by this evening with threat for marginally severe storms, including a large hail and limited tornado threat. The greatest threat for severe storms will remain generally north of Interstate 40. Further south...the primary concern will be storms producing locally heavy rainfall across southeast Oklahoma up through northwest Arkansas. Several inches of rainfall are expected along this axis through Tuesday with an increased concern for flooding and flash flooding. Southerly winds will continue to remain gusty tonight and Tuesday with gusts of 25 to 30 mph common. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential. WEDNESDAY...Winter Weather Potential...High Wind Potential. THURSDAY...Thunderstorm Potential...Heavy Rain Potential. FRIDAY...Thunderstorm Potential...Heavy Rain Potential. SATURDAY...Thunderstorm Potential. SUNDAY...No Hazards. EXTENDED DISCUSSION... Several rounds of widespread shower and thunderstorm activity are expected throughout the week, with the first round of significant rainfall expected Tuesday and Tuesday night as the cold front begins to push into the region. Locally heavy rainfall is likely across portions of southeast Oklahoma into northwest Arkansas with around 1 to 3 inches of rain possible as these locations will be within a deep moist axis. A period of light freezing rain will be possible across parts of northeast Oklahoma late Tuesday night into early Wednesday precipitation that lingers before temperatures rise above freezing. There still remains uncertainty concerning icing potential, so stay aware of the latest forecasts. Warmer temperatures for the latter part of the work week will coincide with additional chances for widespread, heavy rainfall. The deep moist axis will once again setup across southeast Oklahoma and northwest Arkansas, and additional amounts will have the potential to create flash flooding and mainstem river flooding by late Thursday or Friday, particularly areas that remain saturated by the heavy rainfall earlier in the week. EMERGENCY MANAGEMENT PLANNING STATEMENT... With a very unsettled pattern in place for this week, please pay attention to the latest updates, and includes any flash flood and river flood watches that may be posted given the current flood potential. Overall rain amounts and areal coverage of rainfall will be refined with later forecasts. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Feb 19, 4:09 PM CST, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
409 PM CST MON FEB 19 2018
OKZ064>066-192245-
Okmulgee OK-Okfuskee OK-Creek OK-
409 PM CST MON FEB 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CREEK...SOUTHWESTERN
OKMULGEE AND OKFUSKEE COUNTIES UNTIL 445 PM CST...
At 409 PM CST, a strong thunderstorm was located 3 miles southwest of
Okemah, moving northeast at 60 mph.
Dime size hail will be possible with this storm.
Locations in or near the path include...
Okemah... Okfuskee...
Boley... Bearden...
Castle... Clearview...
Pharoah... Mason...
This includes Interstate 40 in Oklahoma between mile markers 212 and
232.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3542 9654 3544 9652 3545 9653 3572 9625
3550 9597 3529 9629 3529 9638 3534 9644
3546 9644 3546 9647 3543 9649 3542 9653
3540 9653 3542 9656
TIME...MOT...LOC 2209Z 225DEG 50KT 3540 9636Special weather statement, Feb 19, 4:34 PM CST, 3 hours 2 minutes before
Special Weather Statement National Weather Service Tulsa OK 434 PM CST MON FEB 19 2018 OKZ060-064-066-067-070-192300- Tulsa OK-Muskogee OK-Okmulgee OK-Wagoner OK-Creek OK- 434 PM CST MON FEB 19 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CREEK...SOUTHWESTERN WAGONER...NORTHWESTERN MUSKOGEE...OKMULGEE AND SOUTHEASTERN TULSA COUNTIES UNTIL 500 PM CST... At 433 PM CST, a strong thunderstorm was located 3 miles north of Okmulgee State Park, moving northeast at 55 mph. Nickel size hail will be possible with this storm. Locations in or near the path include... Tulsa... Broken Arrow... Okmulgee... Bixby... Jenks... Glenpool... Haskell... Beggs... Mounds... Preston... Bald Hill... Okmulgee State Park... Stonebluff... Liberty... Hectorville... Leonard... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3604 9596 3579 9560 3551 9603 3570 9628 TIME...MOT...LOC 2233Z 226DEG 49KT 3566 9608
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 7:23 PM CST | River Flood Warning | TSA | LeFlore | 53 hr |
| Feb 19, 7:23 PM CST | River Flood Warning | TSA | LeFlore | 7 days |
| Feb 19, 7:37 PM CST | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 59 hr |
| Feb 20, 2:57 AM CST | Winter Weather Advisory | TSA | Craig, Creek, Mayes, Nowata, Okfuskee, Okmulgee and 6 more | 20 hr |
| Feb 20, 6:33 AM CST | Special Weather Statement | TSA | Muskogee, Wagoner | 27 min |
| Feb 20, 6:58 AM CST | Special Weather Statement | TSA | Cherokee | 32 min |
| Feb 20, 3:57 PM CST | Areal Flood Advisory | TSA | McIntosh | 3 hr |
| Feb 20, 4:04 PM CST | Winter Weather Advisory | TSA | Adair, Cherokee, Delaware, McIntosh, Muskogee, Pittsburg | 12 hr |
| Feb 20, 4:45 PM CST | Areal Flood Advisory | TSA | Cherokee, Muskogee, Sequoyah | 3 hr |
Nearby
River Flood Warnings in Oklahoma, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.